Alert archive / New Jersey / Heat Advisories in 2020

Heat Advisory 1, NWS Philadelphia/Mount Holly

June 10, 20204 states

NWS Philadelphia/Mount Holly issued this heat advisory at Jun 10, 2020, 3:16 AM EDT for 4 states. It took effect at Jun 10, 2020, 1:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2020, 3:16 AM EDT (07:16 UTC)
In effect from
Jun 10, 2020, 1:00 PM EDT
Expired
Jun 10, 2020, 6:26 PM EDT
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly
All 29 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 73 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS71 KPHI 100716
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 AM EDT Wed Jun 10 2020

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-102300-
/O.NEW.KPHI.HT.Y.0001.200610T1700Z-200610T2300Z/
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-
Lower Bucks-
Including the cities of Wilmington, Trenton, Glassboro, Camden, 
Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, 
West Chester, Kennett Square, Norristown, Lansdale, Morrisville, 
and Doylestown
316 AM EDT Wed Jun 10 2020

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...

* WHAT...Heat index values up to 96 expected.

* WHERE...In New Jersey, Mercer, Gloucester, Camden and 
  Northwestern Burlington. In Pennsylvania, Delaware, 
  Philadelphia, Eastern Chester, Eastern Montgomery and Lower 
  Bucks. In Delaware, New Castle.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MPS
2 follow-up statements
213 
WWUS71 KPHI 101631
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
1231 PM EDT Wed Jun 10 2020

NJZ009-010-012-013-020-027-PAZ060>062-101-103-105-102300-
/O.EXA.KPHI.HT.Y.0001.200610T1700Z-200610T2300Z/
Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-
Southeastern Burlington-Berks-Lehigh-Northampton-Western Chester-
Western Montgomery-Upper Bucks-
Including the cities of Flemington, Somerville, New Brunswick, 
Freehold, Jackson, Wharton State Forest, Reading, Allentown, 
Bethlehem, Easton, Honey Brook, Oxford, Collegeville, Pottstown, 
Chalfont, and Perkasie
1231 PM EDT Wed Jun 10 2020

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values around 100 degrees expected.

* WHERE...Portions of central, northern, northwest and southern 
  New Jersey and east central and southeast Pennsylvania.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-102300-
/O.EXA.KPHI.HT.Y.0001.200610T1700Z-200610T2300Z/
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-
Salem-Cumberland-Atlantic-Cape May-
Including the cities of Dover, Georgetown, Elkton, Chestertown, 
Centreville, Easton, Denton, Pennsville, Millville, Hammonton, 
and Cape May Court House
1231 PM EDT Wed Jun 10 2020

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values around 105 expected.

* WHERE...Portions of southern New Jersey, northeast Maryland 
  and central and southern Delaware.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-102300-
/O.CON.KPHI.HT.Y.0001.200610T1700Z-200610T2300Z/
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-
Lower Bucks-
Including the cities of Wilmington, Trenton, Glassboro, Camden, 
Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, 
West Chester, Kennett Square, Norristown, Lansdale, Morrisville, 
and Doylestown
1231 PM EDT Wed Jun 10 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values around 100 expected.

* WHERE...In New Jersey, Mercer, Gloucester, Camden and 
  Northwestern Burlington. In Pennsylvania, Delaware, 
  Philadelphia, Eastern Chester, Eastern Montgomery and Lower 
  Bucks. In Delaware, New Castle.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
829 
WWUS71 KPHI 102226
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
626 PM EDT Wed Jun 10 2020

DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027-
PAZ060>062-070-071-101>106-102330-
/O.CAN.KPHI.HT.Y.0001.000000T0000Z-200610T2300Z/
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-
Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-
Atlantic-Cape May-Southeastern Burlington-Berks-Lehigh-
Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Wilmington, Dover, Georgetown, Elkton, 
Chestertown, Centreville, Easton, Denton, Flemington, Somerville,
New Brunswick, Freehold, Trenton, Pennsville, Glassboro, Camden, 
Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, 
Hammonton, Cape May Court House, Wharton State Forest, Reading, 
Allentown, Bethlehem, Media, Philadelphia, Honey Brook, Oxford, 
West Chester, Kennett Square, Collegeville, Pottstown, 
Norristown, Lansdale, Chalfont, Perkasie, Morrisville, 
and Doylestown
626 PM EDT Wed Jun 10 2020

...HEAT ADVISORY IS CANCELLED...

Temperatures continue to slowly decrease. A warm and muggy night
is expected, but heat index values have fallen below advisory
criteria. The advisory is cancelled.

$$

JEO

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jun 10, 12:34 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 10, 12:34 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1234 AM EDT Wed Jun 10 2020

.SYNOPSIS...
A back door cold front will approach from the north tonight,
while a warm front lifts across the area and the two merge north
of the area. Steady return flow will remain across the area
Wednesday into Wednesday night, until a cold front slowly moves
across the area Thursday into Thursday night. A secondary cold
front will move across the area around Friday. High pressure
will build well to our north over the weekend into early next
week, while an upper level low pressure system slowly moves
across the Mid Atlantic region.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The ridge of high pressure aloft remains across the area
tonight as a warm front moves up the Ohio valley. Fair weather
is expected overnight with mostly clear skies. A few areas of
low clouds are possible near the ocean by morning, but coverage
will be low. Humidity levels will increase overnight as a
strengthening low level S wind develops. It will also remain
mild with low temperatures only dropping to the low/mid 60s N/W
and closer to 70 for Delmarva, south NJ and SE PA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
A summer-like day is on tap for Wednesday with the humidity in
place and the June sunshine expected to warm things quickly
during the day. Widespread highs will range from the upper 80s
to low 90s across the region. This, along with dew points near
70 degrees, will produce apparent temps in the low 90s with a
few mid 90s possible. Much of the day will be rain-free, but as
shortwave energy rides up the backside of the departing ridge,
some sct showers and tstms are expected for the NW areas during
the afternoon. At this point, much of the activity should be
ordinary (not severe) with winds fields not becoming stronger
until after 00Z. Still, some downpours and locally gusty winds
will occur with the tstms. We have gone with the 30/40 Pops for
the srn Poconos and Lehigh Valley areas. The SPC Day2 outlook
has slight for severe across areas W and N of our CWA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Unsettled weather begins the long term period, with a brief
respite for the end of the week, followed by additional
unsettled weather at for weekend into the beginning of next
week.

The beginning of the period starts Wednesday night, and
continues unsettle weather across the region. A cold front will
approach the area overnight, however, before the front moves
toward the area, several short wave/vorticity impulses will move
across the area overnight. There will be some instability
across the area overnight, although models differ in how much.
The GFS is weakest with only 300-500 J/kg, while the NAM has
500-1000 J/kg. Meanwhile, PW values increase to over 2.00 inches
for some area. There will be a chance of showers overnight,
with a few thunderstorms as well. With the amount of moisture,
there will be the potential for some showers or storms to
produce heavy rainfall.

The cold front will move across the area on Thursday. The
strongest of the short waves/vorticity impulses will pass
offshore early in the day. However, there will remain
instability with the frontal passage and PW values remain over
2.0 inches near and ahead of the cold front. This will likely
continue to lead to a period of showers, with a chance of
thunderstorms, some which could contain heavy rainfall.

The cold front will stall near the coast Thursday night into
Friday, before a secondary cold front moves across the are
Friday into Friday night. As the secondary cold front moves
across the area, drier conditions are expected for Friday into
Friday night as PW values drop below one inch and no strong
short waves impact the area.

The brief respite is not expected to last long as there will be
more rain chances over the weekend into early next week. As we
go through the weekend and continue into early next week, the
frontal boundary stalls off the coast, while a broad mid/upper
low trough lingers across the east coast. This will lead to a
chance of showers each day as multiple short waves/vorticity
impulses move across the area within the cyclonic flow and PW
values rebound to near or over one inch.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR expected. Some model guidance is pointing to the
possibility of some low clouds towards dawn, but confid in this
is not enough to include (a CIG) in the TAFS. Instead some FEW
to SCT low clouds were placed in the TAFS. Light winds.

Wednesday...VFR with sct Cu developing. Winds S to SW 10 to 15
knots with gusts around 20 knots during the afternoon.
Showers/tstms with MVFR or local IFR possible NW after 18Z.

Outlook...

Wednesday night...Conditions likely lower to MVFR, possibly
IFR, with a chance of showers and thunderstorms. Gusty south-
southwest winds 10-15 knots, with gusts around 20 knots.

Thursday...MVFR or IFR conditions likely early, before
improving to VFR later in the day. A chance of showers and
thunderstorms. Winds shifting from south-southwest to west
behind a cold front. Wind speeds 5-10 knots, with gusts 15-20
knots.

Thursday night...Conditions remain VFR as showers end.

Friday-Saturday...Generally VFR conditions expected. Another
cold front moves across the area later Friday into Friday night,
shifting winds to north-northwest.

Saturday night-Sunday...Conditions may lower to MVFR, or
possibly IFR, with a chance of showers. Winds become east to
northeast 5-10 knots.

&&

.MARINE...
Tonight...Sub-SCA conditions with high pressure continuing to
move out to sea. South to southwest winds around 15 knots this
evening decreasing to 10 knots by morning. Fair.

Wednesday...Winds and seas building thru the day with SCA
conditions developing across the srn waters first then spreading
N by dusk. Gusts 25 to 30 knots developing. Fair weather.

Outlook...

Wednesday night-Thursday...Small Craft Advisory in effect as
winds and waves increase ahead of a cold front, and remain
elevated behind the cold front.

Thursday night...Small Craft Advisory conditions may continue
on the Atlantic Ocean waters into Thursday evening, but are
expected to be below advisory levels on Delaware Bay.

Friday-Sunday...Conditions expected to remain below advisory
levels through the weekend, although winds may gust around 20
knots at times.

Rip currents...
On Wednesday the rip current risk will increase to moderate for
the NJ coast (particularly south of Monmouth county) as
southerly winds increase and near-shore wave heights increase.
The risk will likely remain low for Delaware since the wave
direction will be more shore-parallel. The elevated rip current
risk persists into Thursday where the risk will likely be
moderate at both New Jersey and Delaware beaches as the
southerly flow strengthens and wave heights increase.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 7 PM this evening to 6 PM EDT
     Thursday for ANZ450>452.
     Small Craft Advisory from 4 PM this afternoon to 6 PM EDT
     Thursday for ANZ453>455.
     Small Craft Advisory from 7 PM this evening to noon EDT
     Thursday for ANZ430.
     Small Craft Advisory from 4 PM this afternoon to noon EDT
     Thursday for ANZ431.

&&

Synopsis...Robertson
Near Term...MPS/O'Hara
Short Term...O'Hara
Long Term...Robertson
Aviation...MPS/O'Hara/Robertson
Marine...Meola/MPS/O'Hara/Robertson
Hazardous weather outlook, Jun 9, 8:44 PM EDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
844 PM EDT Tue Jun 9 2020

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-110045-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
844 PM EDT Tue Jun 9 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-110045-
Delaware Beaches-
844 PM EDT Tue Jun 9 2020

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.me.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be a moderate risk for the development of dangerous rip
currents on Thursday at Delaware beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-110045-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
844 PM EDT Tue Jun 9 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ014-024>026-110045-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
844 PM EDT Tue Jun 9 2020

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There will be a moderate risk for the development of dangerous rip
currents on Wednesday and Thursday at New Jersey beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in New Jersey, 2020Heat Advisories in Pennsylvania, 2020Heat Advisories in Maryland, 2020Every heat advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.